# SDR CA190722010

- Difficulty date: July 17, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 9,377 hours
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Anti-Ice System
- Part number: 6528007203
- Condition: Malfunctioned
- Location: Leading Edge
- Part time: 3 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE ANTI-ICE LIGHT ON AND WOULD NOT EXTINGUISH (WITH ANTI-ICE SELECTED ON) AT -5 DEG C 17,000-21,000 FT, SYSTEM WORKED PROPERLY AT LOW ALTITUDE, 25 DEG C 6000 FT. TEMPERATURE CONTROL SENSOR MEASURED FOR RESISTANCE AND FOUND TO BE ABOVE 600 OHMS WHEN IT SHOULD HAVE BEEN AROUND 210 OHMS. 600 OHMS RESISTANCE WOULD REPRESENT A LEADING EDGE TEMPERATURE OF WELL IN EXCESS OF 200 DEG F, MAKING THE CONTROLLER THINK THE LEADING EDGE IS HEATED ABOVE ITS CONTROL TEMPERATURE AND NOT TURN IT ON. AT THE SAME TIME THERE IS A LOW TEMPERATURE SWITCH OPENS AT 60 DEG F AND ABOVE AND IS A SECOND SOURCE FOR THE ANTI-ICE LIGHT WITH THE SYSTEM TURNED ON AND TEMPERATURE BELOW 60 DEG F. AT THAT TEMPERATURE AND ABOVE (WITH THE SYSTEM TURNED ON) IT WOULD OPEN AND NOT ALLOW THE LIGHT TO COME ON SO AT 6000 FT AND 25 DEG C (APP 77 DEG F) WITH THE SYSTEM TURNED ON THERE WOULD BE NO ANTI-ICE LIGHT MAKING IT APPEAR THE SYSTEM WAS FUNCTIONING AS IT SHOULD. WHEN THE AIRCRAFT REACHED 17,000 FT AND -5 DEG C (23 DEG F) WITH THE SYSTEM ON THE ANTI-ICE LIGHT WOULD COME ON AND NOT EXTINGUISH BECAUSE THE TEMPERATURE CONTROL SENSOR (BEING AT 600 + OHMS) THOUGHT THE WING WAS ALREADY HOT AND TURN IT ON.  THE RESULT OF ALL THIS IS PILOTS THOUGHT IT WAS OPERATING WHEN IT WASN`T, AND OPERATIONAL TESTING ON THE GROUND (IN THE WARM) WOULD NOT SHOW THE FAULT. THE PRIMARY TEMPERATURE CONTROL SENSOR WAS DISCONNECTED AND THE SECONDARY TEMPERATURE CONTROL INSTALLED IN THE CIRCUIT AND FLIGHT TESTED SERVICEABLE. (TC# 20190722010)
